It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Reply Reply
LinkBack Thread Tools
Old 01-28-2013, 02:01 PM   #1
Junior Member
(female)
 
Join Date: Nov 2010
Location: Scotland
Posts: 47
Moo77 HB User
First post in over a year - please read

I posted here last year after being prescribed levo by a private doctor (gp thought my levels were fine).

To cut a long story short I was put on too much too soon and I went back to starting at 25 then test at 6 weeks then up to 50 then test again. Ap

The upshot is that I seem to feel ok on 50 one day and 75 the next.

My most recent labs on this dosage are

Tsh - 1.04. (0.45 - 3.5)
Free t4 14 (10 - 19)
No ft3 tested

Given what I have read on here I would ideally look to have my ft4 up at about 16/17. But try as I might I cannot tolerate 75. I've tried 3 times and each time had to give up after a week or 2. I've managed to hold out for 3 weeks this time but have to reduce due to thumping heart, irritable, tinnitus, hot and sweaty and strangely enough I am soooooo tired. Exhausted in fact. Could such a small jump cause such side effects?

At the above labs I feel physically ok I've managed to do so much this year that I haven't managed before - my husband says he has seen a remarkable difference. I still have some issues - tinnitus and tendency for anxiety hence me trying to up the dose to get to that optimum level. Additionally I was arranging my wedding at the year end which is stressful enough for most but I totally lost it. I stopped eating and was a walking wreck it was very very scary I saw the doctors 3 times in 8 days. Now I have had issues with anxiety and depression previously and am on an anti-d (which has had no benefits other than make me a junkie as the med is extremely hard to come off - effexor) but since I have felt better this year I thought I was done with having spells like this I really did and thought it would all get better starting levo.

My point here is should I shoot for the higher ft4 if I feel ok with my ft4 at 14? Or persevere? I saw my gp today and insisted that they test my ft3 which they have agreed to do but they cannot prescribe t3 unless its been ok'd by a consultant - they offered me an appt with the local endo which I declined as I'm pretty sure how that appt would end up. So I'll have to wait 8 weeks to get bloods after dropping back down and see what levels are then. My point being although I physically was well at those levels mentally I went off the scale during a stressful periode! I was really disappointed.

My tsh before commencing levo was 1.8 I think and ft4 was 12.

Opinions please. Is maybe the levo a placebo? I'm do want to come off the Effexor as it does nothing for me - docs all agree - but I've been on it for 10 years and although I've cut my dosage in half a couple of years ago it still will take a while to come off completely.

Sorry if this is disjointed and rambling but that's how I feel. And I know my issues aren't really that bad compared to some on here who are seriously suffering.

 
Reply With Quote
Sponsors Lightbulb
   
Old 01-28-2013, 02:16 PM   #2
Senior Member
(female)
 
Join Date: Oct 2012
Location: FRESNO
Posts: 161
fresnogirl HB Userfresnogirl HB User
Re: First post in over a year - please read

moo,

I seem to be in the same situation as you. However, I am taking Synthroid and just started 50 mcg this week. I have not gotten as far as you but I could comment on the increasing of your doses. I was originally supposed to start at 50 mcg but was AFRAID of being hyper and experiencing symptoms so I started at 25 mcg for a WEEK. then I bumped up to 50mcg the next day and threw myself into a hyper anxious jittery state that day. I stopped the 50 mcg through consent of my dr and went back to 25mcg. I waited 6 weeks, got my blood tested and upped to another 12.5 mcg and ended up at 37mcg. Now its six weeks later, got my blood done showing my ft4 / ft3 low and now im at 50mcg. Took my first dose today, and I feel okay. I felt a little anxious but I just pushed pass through it. I think you would benefit from going up 12.5 mcg instead of 25 mcg each time so you dont bypass the euthyroid state or ease into the symptoms much better than you described. As far as the ft3 issue, if your doctor wont do it and you wont take the appt with the referral that they offered i suggest you finding a new doctor. THEY are out there. Fire that one and move on. in order to treat hypo, you need the ft3/ft4. you cannot be treated properly if a doctor just tests TSH or bases treatment off that or just ft3 or just ft4. its unfortunate but I've seen it happen with two endos i went to. fired them both and now im being treated by a functional naturopath. Hope this helps!

 
Reply With Quote
Old 01-28-2013, 02:28 PM   #3
Junior Member
(female)
 
Join Date: Nov 2010
Location: Scotland
Posts: 47
Moo77 HB User
Re: First post in over a year - please read

Hi fresnogirl thanks for your reply.

My increase was from 62.5 (50 and 75 alternate days) up to 75 so it was only a 12.5 jump.

I wonder if maybe 50 one day 75 for two days would work maybe. All I know is that I need to get back to being stable on the alternate dose. I feel,so bad right now. My gp said sometime a small dose change can cause major side affects in some people. I guess I'm one of them. Maybe I just need to stick to that dose - despite my labs saying levels could be higher (ft4). Maybe that's what's right for me. I will definitely be getting ft3 tested in next bloods.

Also have an appt with private doc in apr so should have my labs by then to see what he says. BUT he would have had me on 100 based on his previous recommendations so I'm not sure where to turn.

Just hope everything settles down after a couple of weeks again back at my lower dosage. I think after trying 3 times to increase and 3 times it not working that ill have to accept I can't go higher.

 
Reply With Quote
Reply Reply




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 04:22 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!